Tough time after Levaquin

by Delaware

I took Levaquin for the first time approx. 2 months ago. It was prescribed to me by my doctor after 2nd sinus infection (which I don't event think I had).


He also prescribed steroids as well since he said I had fluid in my ear.

I was prescribed a 10 day course of 500mg. Day 2, my calves began to hurt. I did not make any connection as I am an avid cycler and weight trainer.

By day three I could barely walk. My calves and Achilles were in a great deal of pain. I contacted my doctor who told me to keep taking antibiotic and stop taking steroid.

Luckily, I did not listen and stopped taking all meds. In total I took 3 pills. Symptoms progressed to both shoulders, both wrists/forearms over the next week. In addition, any old injury I had, began hurting as well: old ankle ligament tear, hamstring tear from 20 years ago. I also think I suffered from some anxiety and depression as well for about two weeks. But I'm not sure if all the pain I was in kind of confused my brain if that makes sense.

Doctor was very non responsive. He said that he has given Levaquin to people many times without issue and I basically got the impression he thought I was full of it.

My former doctor then prescribed an anti-imflammatory prescription (can't recall name) that did nothing.

I left my family doctor after this and found a new doctor. She prescribed flexeril which helped somewhat. She also prescribed Gabapentin which has not helped a lot.


However, my new doctor has been very good: she contacted drug company, made a complaint to FDA for me. She also ran all blood work she could think of for me which came back normal.

I have tried accupunture: it did nothing for me.
Massages seem to help somewhat. It has been two months and as I write this, both of my Achilles, both of my calves, and my left shoulder hurt. I am going to start physical therapy next week. But I am starting to believe that healing is not going to come with "regular medicine".

I think the muscle relaxant is just helping with the pain, but obviously won't heal me.

I don't know if other have flare-ups as well, but that what I had last week. I was feeling a little better, and then I felt like I regressed a month: lots of pain in calves and shoulders.

I would like to start some supplements, alternative healing means, but I am apprehensive about taking anything now.



----



Joshua Answers:

Hi Delaware.


----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com








Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.